Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2015, Article ID 270204, 3 pages
http://dx.doi.org/10.1155/2015/270204
Case Report

Drug-Induced Rhabdomyolysis with Elevated Cardiac Troponin T

1Department of Cardiology, Aarhus University Hospital, Skejby, Palle Juul-Jensens Boulevard 99, 8200 Aarhus N, Denmark
2Cardiovascular and Metabolic Preventive Clinic, Department of Endocrinology, Odense University Hospital, Sdr. Boulevard 29, 5000 Odense C, Denmark

Received 28 July 2015; Accepted 1 October 2015

Academic Editor: Mamede de Carvalho

Copyright © 2015 Gro Egholm and Manan Pareek. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The essential role of cardiac troponin in the diagnosis of acute myocardial infarction has led to the development of high-sensitivity assays, which are able to detect very small amounts of myocardial necrosis. The high-sensitivity cardiac troponin T assay, however, is not entirely specific for myocardial injury. This case report describes a 48-year-old woman, who, two years after cardiac transplantation, presented with rhabdomyolysis. During the course of the disease, her troponin T level was elevated on repeated occasions, but other definitive evidence of myocardial injury was not found. Asymptomatic cardiac troponin T elevations during rhabdomyolysis may be due to either cardiac involvement or false positive results stemming from skeletal muscle injury.